It is common for patients to notice a small amount of bleeding after being treated with Botox injections and progressive dilation for vaginismus under anesthesia. This is frequently a major concern for patients especially when it occurs during the first few days after treatment.
The two most common explanations are:
- residual blood from the multiple injections of Botox and the long acting local anesthetic, and
- early onset of menses.
Botox, local anesthesia and progressive dilation for the treatment of vaginismus
Numerous injections are required to distribute the Botox into targeted spastic muscle areas. This is followed by a number of injections to anesthetize various parts of the vagina. Pinpoint bleeding is common, and minor bleeding may continue for a period of time, even though pressure is applied after the injections are given. Residual blood mixes with the normal vaginal secretions and this may appear as spotting for several days after treatment. This is of no concern and disappears after another few days.
Some of our patients start their menstrual cycle early as a result of overriding emotions related to the anticipation of their treatment. This too should be of no concern. Normal cycles can be expected with future menses.
The dilators are all smooth, there are no sharp areas, so that apart from the tiny needles, nothing sharp is introduced into the vagina. There is therefore no trauma apart from the injections and this is yet another reason not to be concerned about a small amount of bleeding after treatment. This is also true during the dilation process at home after treatment.
If you have any questions about our Botox treatment for vaginismus and progressive dilation under anesthesia, please contact us via our contact us form.